The Michigan Mathematical Journal

Infinitely Generated Symbolic Rees Rings of Space Monomial Curves Having Negative Curves

Kazuhiko Kurano and Koji Nishida

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, we study finite generation of symbolic Rees rings of the defining ideal p of the space monomial curve (ta,tb,tc) for pairwise coprime integers a, b, c. Suppose that the base field is of characteristic 0, and the ideal p is minimally generated by three polynomials. In Theorem 1.1, under the assumption that the homogeneous element ξ of the minimal degree in p is a negative curve, we determine the minimal degree of an element η such that the pair {ξ,η} satisfies Huneke’s criterion in the case where the symbolic Rees ring is Noetherian. By this result we can decide whether the symbolic Rees ring Rs(p) is Notherian using computers. We give a necessary and sufficient condition for finite generation of the symbolic Rees ring of p in Proposition 4.10 under some assumptions. We give an example of an infinitely generated symbolic Rees ring of p in which the homogeneous element of the minimal degree in p(2) is a negative curve in Example 5.7. We give a simple proof to (generalized) Huneke’s criterion.

Article information

Source
Michigan Math. J., Volume 68, Issue 2 (2019), 409-445.

Dates
Received: 28 July 2017
Revised: 12 April 2018
First available in Project Euclid: 10 May 2019

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1557475399

Digital Object Identifier
doi:10.1307/mmj/1557475399

Mathematical Reviews number (MathSciNet)
MR3961223

Zentralblatt MATH identifier
07084769

Subjects
Primary: 13A30: Associated graded rings of ideals (Rees ring, form ring), analytic spread and related topics
Secondary: 13F20: Polynomial rings and ideals; rings of integer-valued polynomials [See also 11C08, 13B25]

Citation

Kurano, Kazuhiko; Nishida, Koji. Infinitely Generated Symbolic Rees Rings of Space Monomial Curves Having Negative Curves. Michigan Math. J. 68 (2019), no. 2, 409--445. doi:10.1307/mmj/1557475399. https://projecteuclid.org/euclid.mmj/1557475399


Export citation

References

  • [1] L. Burch, Codimension and analytic spread, Proc. Camb. Philos. Soc. 72 (1972), 369–373.
  • [2] S. D. Cutkosky, Symbolic algebras of monomial primes, J. Reine Angew. Math. 416 (1991), 71–89.
  • [3] S. D. Cutkosky and K. Kurano, Asymptotic regularity of powers of ideals of points in a weighted projective plane, Kyoto J. Math. 51 (2011), 25–45.
  • [4] T. Ebina, Master theses, Meiji University, 2017 (Japanese).
  • [5] J. L. González and K. Karu, Some non-finitely generated Cox rings, Compos. Math. 152 (2016), 984–996.
  • [6] S. Goto, M. Herrmann, K. Nishida, and O. Villamayor, On the structure of Noetherian symbolic Rees algebras, Manuscripta Math. 67 (1990), 197–225.
  • [7] S. Goto, K. Nishida, and K.-i. Watanabe, Non-Cohen–Macaulay symbolic blow-ups for space monomial curves and counterexamples to Cowsik’s question, Proc. Amer. Math. Soc. 120 (1994), 383–392.
  • [8] S. Goto and K.-i. Watanabe, On graded rings I, J. Math. Soc. Japan 30 (1978), 179–213.
  • [9] J. Herzog, Generators and relations of Abelian semigroups and semigroup rings, Manuscripta Math. 3 (1970), 175–193.
  • [10] C. Huneke, Hilbert functions and symbolic powers, Michigan Math. J. 34 (1987), 293–318.
  • [11] S. Mori, On a generalization of complete intersections, J. Math. Kyoto Univ. 15 (1975), 619–646.
  • [12] K. Uchisawa, Master thesis, Meiji University, 2017 (Japanese).